Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:11 AM CST for Marion County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 1:11 AM CST (07:11 UTC)
- Expired
- Nov 9, 2000, 1:45 AM CST
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 1:20 AM CST | Thunderstorm Wind | Countywide, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 11:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 090715 SVRMRX TNC115-090745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 111 AM CST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING CONTINUED FOR... MARION COUNTY IN EASTERN TENNESSEE * UNTIL 145 AM CST * AT 115 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS JUST EAST OF HIGHWAY 41 NORTH OF JASPER TO OVER JASPER TO 15 MILES SOUTH OF JASPER...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... POWELLS CROSSROADS AROUND 120 AM CST CARTWRIGHT AROUND 125 AM CST THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY. $$ LAT...LON 3533 8557 3499 8559 3506 8537 3525 8541 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 7:55 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Nov 8, 7:55 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 855 PM EST WED NOV 8 2000 AREA RADAR SHOW SHOWERS MOVING NORTHEAST ACROSS SOUTHEAST TENNESSEE. SOME MODERATE TO HEAVY RAINS ASSOCIATED WITH THIS AREA OF RAIN OVER ALABAMA AND SOUTHERN TENNESSEE SO WILL CONTINUE WITH RAIN MAY BE HEAVY AT TIMES OVER THE SOUTH. FOR THE NORTH AND CENTRAL SECTIONS MESO-ETA SHOW INCREASING DOWNSLOPING WINDS AS LOW LEVEL JET STRENGTHENS OVER THE FORECAST AREA. THIS WILL HELP TO INHIBIT MODERATE TO HEAVY RAINS FROM MOVING INTO THE NORTHERN HALF OF THE VALLEY TONIGHT SO WILL DROP MENTION OF HEAVY RAINS THERE. ANOTHER ROUND OF MODERATE TO HEAVY RAINS FOR THE SOUTHERN HALF OF THE VALLEY WITH PWS OF 1.5 INCHES +...BUT FFG VALUES REMAIN RELATIVELY HIGH GIVEN DROUGHT CONDITIONS THE LAST COUPLE OF WEEKS. ISOLATED FLASH FLOODING PROBLEMS ARE POSSIBLE BUT DOES NOT WARRANT A FFA. SPC JUST ISSUED A TORNADO WATCH BOX FOR AREAS WEST OF THE FORECAST AREA. LATEST SURFACE ANALYSIS SHOWS A WARM FROM EXTENDING ACROSS WEST AND MIDDLE TENNESSEE. INCREASING SHEAR NEAR THIS FRONT HAS MADE CONDITIONS FAVORABLE FOR ROTATING THUNDERSTORMS WITH THE THREAT FOR LARGE HAIL...STRONG WINDS AAND ISOLATED TORNADOES A POSSIBILITY. WILL HAVE TO MONITOR THE SOUTHEAST SECTIONS AS CONDITIONS SHIFT EAST. TEMPERATURE FORECAST LOOKS GOOD. HAVE A GOOD NIGHT... .MRX... NC...NONE. TN...NONE. VA...NONE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:25 AM CST | Severe Thunderstorm Warning | MRX | Marion | 50 min |
| Nov 9, 1:20 PM CST | Severe Thunderstorm Warning | MRX | Marion | 25 min |
| Nov 9, 1:39 PM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 51 min |
| Nov 9, 1:50 PM CST | Severe Thunderstorm Warning | MRX | Hamilton | 40 min |
| Nov 9, 2:14 PM CST | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 31 min |
| Nov 9, 2:30 PM CST | Severe Thunderstorm Warning | MRX | Morgan, Scott | 30 min |
| Nov 9, 2:55 PM CST | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 35 min |
| Nov 9, 2:55 PM CST | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Nov 9, 3:02 PM CST | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Scott | 43 min |
| Nov 9, 3:02 PM CST | Severe Thunderstorm Warning | MRX | Campbell | 43 min |
| Nov 9, 3:06 PM CST | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Nov 9, 3:11 PM CST | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 49 min |
| Nov 9, 3:37 PM CST | Severe Thunderstorm Warning | MRX | Blount, Knox | 38 min |
| Nov 9, 3:44 PM CST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 46 min |
| Nov 9, 3:45 PM CST | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Nov 9, 4:01 PM CST | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 44 min |
| Nov 9, 4:13 PM CST | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 47 min |
| Nov 9, 4:13 PM CST | Severe Thunderstorm Warning | MRX | Hancock | 47 min |
| Nov 9, 4:18 PM CST | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Nov 9, 4:29 PM CST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 16 min |
| Nov 9, 4:57 PM CST | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan, Washington | 48 min |
| Nov 9, 4:57 PM CST | Severe Thunderstorm Warning | MRX | Hancock | 48 min |
| Nov 9, 4:57 PM CST | Severe Thunderstorm Warning | MRX | Greene | 48 min |
| Nov 9, 5:03 PM CST | Severe Thunderstorm Warning | MRX | Cocke | 27 min |
| Nov 9, 5:30 PM CST | Severe Thunderstorm Warning | MRX | Unicoi | 45 min |
| Nov 9, 5:44 PM CST | Severe Thunderstorm Warning | MRX | Sullivan | 46 min |
| Nov 9, 5:44 PM CST | Severe Thunderstorm Warning | MRX | Carter, Johnson | 46 min |
| Nov 9, 5:44 PM CST | Severe Thunderstorm Warning | MRX | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.